Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 378, NWS Jackson, MS

June 25, 2000Clarke County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 25, 2000, 2:10 PM CDT for Clarke County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2000, 2:10 PM CDT (19:10 UTC)
Expired
Jun 25, 2000, 2:45 PM CDT
In force
35 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Clarke County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1757 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1757 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 251910
SVRJAN
MSC023-251945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 245 PM CDT

* AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF QUITMAN...MOVING SOUTHEAST
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
RURAL CLARKE COUNTY AT 220 PM CDT

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

76

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:30 AM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 25, 10:30 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT SUN JUN 25 2000

LATEST ETA/NGM SUPPORTING AN AXIS OF 80-85% MEAN RH AND LOW LEVEL
MOISTURE CONVERGENCE ALONG A KMEI-KMCB AXIS FOR THIS AFTERNOON.
MORNING RAOBS INDICATING BETTER CHANCES FOR WET MICROBURST ACTIVITY
AND BEST DIFFERENTIAL HEATING BOUNDARY INTERACTION ALONG NWD
PLODDING SEA BREEZE WILL LIKELY OCCUR OVER SERN ZONES. HAVE RAISED
POPS IN THE SE AND INCLUDED GUSTY NEAR STORMS WORDING FOR THIS
AFTERNOON. OTHERWISE LITTLE CHANGE TO FORECAST PACKAGE FOR NOW.

UPDATED NUMBERS...
JAN 094/072 092/072 2122
MEI 094/070 092/071 4222

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

In the hours before

Special weather statement, Jun 25, 9:50 AM CDT, 4 hours 20 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
260400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
950 AM CDT SUN JUN 25 2000

A MOIST AND UNSTABLE AIRMASS WILL COMBINE WITH DAYTIME HEATING AND
SOME IMPROVED LOCALIZED CONVERGENCE THIS AFTERNOON TO PRODUCE
SCATTERED THUNDERSTORMS. THE STORMS SHOULD BE MOST NUMEROUS ACROSS
SOUTH AND EAST PORTIONS OF THE AREA WITH A GENERAL SLOW SOUTH DRIFT IN
STORM MOTION EXPECTED. ISOLATED STORMS MAY REACH SEVERE LIMITS WITH
DAMAGING DOWNBURST WIND GUSTS... PARTICULARLY SOUTHEAST OF A
BROOKHAVEN TO MERIDIAN LINE BETWEEN 1 PM AND 9 PM.

SINCE OVERALL WIND SHEAR WILL BE VERY WEAK AND THUNDERSTORM
ORGANIZATION LIMITED...NO WIDESPREAD SEVERE WEATHER IS EXPECTED.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT.

FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN WHICH INCLUDES AN EXPERIMENTAL GRAPHICAL
HAZARDOUS WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:38 PM CDTSevere Thunderstorm WarningJANScott37 min
Jun 25, 1:35 PM CDTSevere Thunderstorm WarningJANNeshoba25 min
Jun 25, 2:48 PM CDTSevere Thunderstorm WarningJANLauderdale27 min
Jun 25, 4:01 PM CDTSevere Thunderstorm WarningJANForrest29 min
Jun 25, 4:50 PM CDTSevere Thunderstorm WarningJANLamar, Marion40 min
Jun 25, 4:58 PM CDTSevere Thunderstorm WarningJANLowndes32 min
Jun 25, 5:10 PM CDTSevere Thunderstorm WarningJANForrest50 min
Jun 25, 5:47 PM CDTSevere Thunderstorm WarningJANFranklin28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.